Jump to content
  • Sign Up
Fbmb

Confused about stools....

Rate this topic

Recommended Posts

You'd think after having celiac I would be a poop expert, but I'm confused and I know you guys are way smarter than me. Here goes:

I'm doing really well on my healing. I'm about 2.5 months in and my numbers are down. Last week I got the flu. Influenza. Yuck. Since then my stools have been "off". I have had D and then just loose stools. I have also noticed floating stools. I'm taking tamiflu and I read that it can cause D. This morning I had D with some undigested Apple in it. 

Is the floating stool ok? I have heard different thoughts on this. I have heard it's fat. I have heard it's just gas. I have heard it's typical for celiacs. Is it typical even when you're healed? And is it a big deal if it happens? They don't look greasy. Sometimes they just float. Or they sink and float. 

Does all of this sound normal to you? I don't think I have been glutened. I have been so careful. I just hate how I can be plugging along, feeling ok, and then stuff like this happens. 

I suppose that even though my TTG is good, I'm still physically healing. Is it normal in that process to bounce around from healthy stools to D, even if you haven't been glutened? 

I am good with it if you guys think it's all par for the course. I just don't want to discount something that may not "just" be celiac healing, IBS, tamiflu, etc. I googled floating stools. Big mistake. But I also heard the stuff about gas, which makes sense to me and is much less terrifying.

 

thanks guys 

Share this post


Link to post
Share on other sites

Sorry to hear about the flu.  Let's face it.  You are going to be "off" for a few weeks.  My kid had it.  She had fever for days and days.  Took her over a week to feel better.  The flu tends to hit our weakest areas.  For us, it is our guts.  For my Grandma, it was her lungs.  Get well soon!  Rest!  

Share this post


Link to post
Share on other sites
2 hours ago, cyclinglady said:

Sorry to hear about the flu.  Let's face it.  You are going to be "off" for a few weeks.  My kid had it.  She had fever for days and days.  Took her over a week to feel better.  The flu tends to hit our weakest areas.  For us, it is our guts.  For my Grandma, it was her lungs.  Get well soon!  Rest!  

So none of that sounds worrisome to you?

Share this post


Link to post
Share on other sites

Fbmb,

things can be common but still not normal.

It is common among celiacs for their stool to float.  . . . but like your husband said they shouldn't float.

It is a sign you are passing excess nutrients through to your colon.

when this happens the anaerobic bacteria in the colon have a field day producing excess gas (co2 i think) lifting your stool out of the water.

think the fizz of a soda but infused in your stool this makes it lighter than water.

It usually a sign of low or no stomach acid.

taking Niacin can help your body begin to produce its own stomach again.

see this link that explains how "Niacin treats digestive problems" http://www.yourhealthbase.com/database/a124b.htm including a floating stool if my experience is any thing to go on.

I wrote a blog post about it here on celiac.com see my post the "Golden Cross" of digestion down toward the bottom of this blog post.

Once you begin burping again without bloating your stool will begin to sink a sign of completed digestion.

Temporary changes in buoyancy is normal (less than 2 weeks) like the flu you mentioned or a change in your diet or medicine but anything longer than that indicates more serious issues like low stomach acid.

see this link that talks about the "importance of stomach acid" to a healthy digestion/movement.

http://bodywisdomnutrition.com/the-importance-of-stomach-acid/

you will find many of the symptom's you have experienced as a celiac are similar to the conditions that occur with someone who also has low stomach acid.

I hope this is helpful.

*** this is not medical advice only what my research indicates explains what is happening and my experience with Niacinamide helping my stool to sink after I began burping after taking Niacinamide for a 3 or 4 month cycle.

good luck on your journey.

posterboy,

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...